MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMARP CV TB/IN S4 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC SIGMARP CV TB/IN S4 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 96-2042
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Synovitis (2094); Osteolysis (2377); Joint Laxity (4526)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical notification received for revision due to instability.Date of implant: (b)(6) 2006.Date of revision: (b)(6) 2022.(right knee).Treatment: revision; femoral component, tibial, insert, and patella were revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not received for examination.Based on the visual analysis of the provided photographic evidence for, it cannot be determinate a depuy's device failure or malfunction which could contribute to reported event.By the provided evidence, it cannot be determine a progressive decay of implant position in relation to initial implantation position.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 medical device problem code.
 
Event or Problem Description
Medical records received.(b)(6) 2022: clinical visit to evaluate failed right total knee replacement.Radiographs indicate osteolysis impacting the tibia and femur.Plan to is perform right knee revision of all components, to address global instability, possible implant loosening, and osteolysis around component(s).(b)(6) 2022: the patient's right knee was revised, exchanging all components.The patient presented with global instability, polyethylene-mediated synovitis, osteolysis, and aseptic loosening of the femur and tibial tray components.The tibial insert and patella components both demonstrated significant wear, with the tibial insert also showing evidence of delamination, and fragmentation of the posterior lip of the insert.The tibial osteolytic lesion was significant, requiring cancellous allograft bone to fill.Implants replaced with depuy attune crs revision.

Brand Name
PFC SIGMARP CV TB/IN S4 12.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16088874
Report Number1818910-2023-00214
Device Sequence Number11271177
Product Code NJL
UDI-Device Identifier10603295240822
UDI-Public10603295240822
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-2042
Device Catalogue Number962042
Device Lot Number2015635
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/04/2023
02/10/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date01/17/2023
02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BONE CEMENT (UNK MANUFACTURER & PRODUCT INFO); MBT CEM KEEL TIB TRAY SZ4; PFC*SIGMA C/R NPOR FEM RT SZ 4; PFC*SIGMA/OV/DOME PAT 3PEG,41
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityHispanic
Patient RaceWhite